Alert archive / Maine / Gale Warnings in 2017

Gale Warning 1, NWS Gray, ME

January 2, 2017

NWS Gray, ME issued this gale warning at Jan 2, 2017, 3:20 PM EST. It took effect at Jan 3, 2017, 4:00 PM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 2, 2017, 3:20 PM EST (20:20 UTC)
In effect from
Jan 3, 2017, 4:00 PM EST
Expired
Jan 4, 2017, 7:00 AM EST
In force
15 hr
Issued by
NWS Gray, ME

The text

As transmitted.

697 
WHUS71 KGYX 022020
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
320 PM EST MON JAN 2 2017


ANZ150>152-154-031030-
/O.UPG.KGYX.GL.A.0001.170103T2000Z-170104T1200Z/
/O.NEW.KGYX.GL.W.0001.170103T2100Z-170104T1200Z/
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
PENOBSCOT BAY-
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT
25 NM-
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
320 PM EST MON JAN 2 2017

...GALE WARNING IN EFFECT FROM 4 PM TUESDAY TO 7 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 4 PM TUESDAY TO 7 AM EST WEDNESDAY. THE
GALE WATCH IS NO LONGER IN EFFECT.

* WINDS...EAST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...11 TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ153-031030-
/O.UPG.KGYX.GL.A.0001.170103T2000Z-170104T1200Z/
/O.NEW.KGYX.SC.Y.0001.170103T2100Z-170104T1200Z/
CASCO BAY-
320 PM EST MON JAN 2 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM TUESDAY TO 7 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM TUESDAY TO 7 AM EST
WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
393 
WHUS71 KGYX 030815
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
315 AM EST TUE JAN 3 2017

ANZ153-032215-
/O.UPG.KGYX.SC.Y.0001.170103T2100Z-170104T1200Z/
/O.EXA.KGYX.GL.W.0001.170103T2100Z-170104T1200Z/
CASCO BAY-
315 AM EST TUE JAN 3 2017

...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST
WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS...EAST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ150>152-154-032215-
/O.CON.KGYX.GL.W.0001.170103T2100Z-170104T1200Z/
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
PENOBSCOT BAY-
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT
25 NM-
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
315 AM EST TUE JAN 3 2017

...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM EST WEDNESDAY...

* WINDS...EAST 25 TO 35 KT WITH GUSTS UP TO 40 KT.

* SEAS...10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
400 
WHUS71 KGYX 031531
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1031 AM EST TUE JAN 3 2017

ANZ150>154-040545-
/O.CON.KGYX.GL.W.0001.170103T2100Z-170104T1200Z/
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
PENOBSCOT BAY-
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT
25 NM-CASCO BAY-
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
1031 AM EST TUE JAN 3 2017

...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM EST WEDNESDAY...

* WINDS...EAST 20 TO 30 KT WITH GUSTS UP TO 45 KT.

* SEAS...10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ARNOTT
034 
WHUS71 KGYX 031850
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
150 PM EST TUE JAN 3 2017

ANZ150>154-040900-
/O.CON.KGYX.GL.W.0001.170103T2100Z-170104T1200Z/
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
PENOBSCOT BAY-
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT
25 NM-CASCO BAY-
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
150 PM EST TUE JAN 3 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY...

* WINDS...EAST 20 TO 30 KT WITH GUSTS UP TO 45 KT.

* SEAS...11 TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ARNOTT
191 
WHUS71 KGYX 040227
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
927 PM EST TUE JAN 3 2017

ANZ150>154-041200-
/O.CON.KGYX.GL.W.0001.000000T0000Z-170104T1200Z/
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
PENOBSCOT BAY-
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT
25 NM-CASCO BAY-
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
927 PM EST TUE JAN 3 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY...

* WINDS...EAST 20 TO 30 KT WITH GUSTS UP TO 45 KT.

* SEAS...10 TO 18 FEET, EXCEPT 3 TO 8 FEET IN THE BAYS THEN
  SUBSIDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
902 
WHUS71 KGYX 040839
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
339 AM EST WED JAN 4 2017


ANZ150>154-041200-
/O.CON.KGYX.GL.W.0001.000000T0000Z-170104T1200Z/
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
PENOBSCOT BAY-
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT
25 NM-CASCO BAY-
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
339 AM EST WED JAN 4 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...

* WINDS...EAST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...14 TO 19 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
678 
WHUS71 KGYX 041225
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
725 AM EST WED JAN 4 2017


ANZ150-152-154-050230-
/O.EXP.KGYX.GL.W.0001.000000T0000Z-170104T1200Z/
/O.NEW.KGYX.GL.W.0002.170104T1225Z-170105T2100Z/
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT
25 NM-
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
725 AM EST WED JAN 4 2017

...GALE WARNING IN EFFECT UNTIL 4 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 4 PM EST THURSDAY.

* WINDS...WEST 25 TO 35 KT WITH GUSTS UP TO 40 KT.

* SEAS...10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ151-153-050230-
/O.EXP.KGYX.GL.W.0001.000000T0000Z-170104T1200Z/
/O.NEW.KGYX.SC.Y.0002.170104T1225Z-170105T2100Z/
PENOBSCOT BAY-CASCO BAY-
725 AM EST WED JAN 4 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THURSDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THURSDAY.

* WINDS...WEST 25 TO 35 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Jan 2, 3:19 PM EST, 1 minute earlier.

Area forecast discussion, Jan 2, 3:19 PM EST, 1 minute before
Area Forecast Discussion
National Weather Service Gray ME
319 PM EST Mon Jan 2 2017

.SYNOPSIS...
High pressure currently over the region will move north and east
allowing a developing storm system to move into the region late
Tuesday and Tuesday night. This will bring a wintry mix of
precipitation to the area with significant snow possible in the
mountains. Temperatures will be mild behind this system on
Wednesday before cooling temperatures and mountain snow showers
become the primary weather story for the end of the week.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
High pressure will gradually pull out to the east overnight as
clouds move in to the region ahead of a low developing in the mid
Atlantic. While the clouds will limit radiational cooling, a
fairly dry air mass will allow temperatures to drop into the teens
north to low 20s south. By early morning isentropic lift ahead of
the approaching low will moisten the low levels. A brief period
of freezing drizzle may develop across southern New Hampshire
right about day break. Any accumulations would be brief and light
and confidence is low and thus no headlines have been issued, but
an SPS may be needed later tonight.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
High impact weather potential: Mixed precipitation will move in
Tuesday afternoon

Tuesday our sights turn to a developing surface low which will
impact the region late Tuesday into Wednesday. Aloft a strong
short wave is digging through the Great Lakes pushing a surface
low ahead of it up the St Lawrence river valley. To the south a
disturbance which has spawned thunderstorms through the lower
Mississippi valley will move northwards with a strong surface low
developing off the NJ coastline by 00Z on Wednesday. This low will
track northeastwards across the Cape Cod canal and parallel to
the Maine coast bringing a quick burst of heavy precipitation
from Tuesday night through to Wednesday morning. Precipitation
will total around an inch across most of the area.

With an "inside runner" track the big concern with this system is
precipitation type. Cold air will be in place across the region
at the surface early Tuesday and high pressure to our northeast will
help to keep the cold air damming in place through the day.
Southern New Hampshire and far southwestern Maine will see
temperatures climb above freezing by mid day as precipitation
arrives, which should allow most of the precipitation to fall as
rain with just a slight chance for freezing rain at the onset.
Further north through central and northern New Hampshire and
western Maine the temperatures remain colder at the surface and
the temperatures aloft come into play. With the strengthening
surface low the northern flow on the backside of the low will
help to keep colder air in place through out the column and
ensembles show a mostly below freezing scenario in this region. This
leaves Franklin, Oxford, Somerset and Coos counties in a mostly
snow scenario. With a deep layer of 0C air expect the snow to be
rather heavy and wet, mixing with sleet at times. Despite the
relatively wet snow fall the high water content should allow
total accumulations to be at or above 6" across much of this area
and a winter storm watch has been expanded to cover these areas.

To the south in the foothills of Maine and White Mountains of New
Hampshire expect to see a mix of snow, sleet and freezing rain.
With precipitation developing in New Hampshire by midday have
issued a winter weather advisory for the expected mix. In Maine
precipitation won't start until closer to evening so have held off
on any headlines. Expect a very sharp gradient between snow and
rain as the cold air damming sets up tonight and confidence on
precipitation type is lower in this region.

Along the immediate coastline precipitation will move in as plain
rain. With a strong on shore flow and storm total amounts of
around an inch some localized enhancement is possible with the
highest totals in the Camden Hills along the midcoast. Thunder is
possible overnight Tuesday as the core of the low moves through
the area.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...

High Impact Weather Potential: Upslope snow accumulations
Wednesday night-Thursday.

Pattern: Largest signal in the teleconnection indices today is a
sharp downward turn in the EPO as a long-wave ridge cuts off over
the Gulf of Alaska, forming a Rex Block over the eastern Pacific.
This will shut down any Pacific flow over NOAM...opening the
floodgates for Arctic air to pour into the central portion of the
continent for the second half of the week into the coming weekend.
Beyond this...energy digs south along the eastern side of the
original Rex Block...with this block reforming further west...and
allowing a Pacific influence to redevelop...allowing the CONUS
pattern to turn more progressive and send the central NOAM
longwave trough axis eastward. For the Wednesday through Friday
period...we/ll remain along the eastern flank of the longwave
trough with a frontal zone near the region potentially providing
the focus for sensible weather. For Saturday through Monday the
trough axis shifts east suggesting a cooler/drier end to the long
term forecast period as the primary polar front settles south of
the region.

The Details....

Precipitation quickly exits stage right to start the period
Wednesday morning /likely ending over my northeastern zones by 10
am/ with flow shifting northwest and initially weak dry/cold
advection developing. With T9s still near +4C at the coast /near 0C
around the Canadian border/ and developing downsloping...we have the
potential for a pretty mild afternoon south and east of the
mountains. Statistical guidance suggests upper 40s...and honestly
would not be surprised if we even hit 50 in a few spots...especially
over coastal NH where there is minimal snowcover. By mid/late
afternoon secondary cold front arrives with an increase in cloud
cover...with deeper moisture likely helping to invigorate mountain
snow shower activity.

The increasingly wintry scenario will continue Wednesday night as
continuing cold air advection takes T8s down into the minus teens
with some signs that moisture/boundary layer instability associated
with developing lake effect snow activity over the eastern Great
Lakes will get tugged east...with accumulating snows likely in
favored westerly upslope areas of the Whites.  Despite the cold
advection...a well mixed boundary layer will likely keep lows from
getting too chilly...generally in the teens and 20s.

Thursday:  Deep cyclonic flow continues across the northeast...with
signals from both the GFS/NAM that lake effect streamers will
continue to give a boost to snow shower activity in favored upslope
areas under well aligned westerly flow.  T9s generally -8C south to
-14C north would favor highs in the 20-30F range from north to
south.

Friday-Saturday: With the longwave trough axis to our west...flow
through much of the troposphere will be southwesterly.  This allows
the arctic frontal boundary to stall offshore with a series of
shortwaves rotating around the trough interacting with this boundary
an the enhanced baroclinicity off the east coast.  The trend over
the past few days is for any coastal low pressure development to
occur too far offshore for a significant impact on our area.  There
are pretty substantial model differences in the timing and amplitude
of the embedded shortwaves...but general agreement with the first
occurring Friday...and a second Saturday-Saturday night.  With the
eastward progression of the trough...precipitation potential would
be highest with the first of these before the parent frontal zone
gets pushed further south and east.  Thus...will continue to carry
chance PoPs for Friday and only Slight Chance for Saturday with
seasonably cool temperatures given troughing but no big temp
anomalies aloft.

Sunday - Monday:  Lifting longwave trough moves through the region
/GFS is quicker than the GEFS and EC/ with Arctic high pressure
beginning to build towards the region from the west.  This should
spell generally dry conditions...although mountain snow showers are
certainly plausible in the weakly cyclonic regime /esp Sunday/. Temps
aloft are seasonably cold...so at this early vantage point...highs in
the 5F below normal range appear to be a good start as models
differ on the extent/magnitude of the chill aloft.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
Short Term...VFR conditions will deteriorate to MVFR from West to
east overnight. FZDZ is possible for LEB and HIE in the early
morning. IFR will develop for the entire region late Tuesday night
and continue through Wednesday. AUG and HIE will see mixing IP
and SN with coastal locations all rain.

Long Term...Improvement to VFR by mid morning except HIE where
ongoing SHSN will continue occasional dips to MVFR/IFR. This trend
continues through Thursday with some SHSN likely reaching LEB as
well...with flurries even south and east of the mountains
possible. A trough may spread light flurry/SHSN activity to all
terminals on Friday...with perhaps some MVFR restrictions. VFR
likely Saturday.

&&

.MARINE...
Short Term...Gale warning has been issued for Tuesday afternoon
through Wednesday as strong onshore flow develops ahead of teh low
center. A storm surge up to 1ft is possible but low astronomical
tides means there should not be any impacts.

Long Term...Residual SCAs through Wednesday night as low pressure
departs the region to the north and east. Winds/waves below SCAs
Thursday through Saturday as a series of low pressure systems
develop well offshore.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Winter Storm Watch from Tuesday afternoon through Wednesday
     morning for MEZ007-008-012>014.
     Winter Storm Warning from noon Tuesday to noon EST Wednesday
     for MEZ009.
NH...Winter Weather Advisory from noon Tuesday to 7 AM EST
     Wednesday for NHZ003>006.
     Winter Storm Watch from Tuesday afternoon through Wednesday
     morning for NHZ001-002.
MARINE...Small Craft Advisory from 4 PM Tuesday to 7 AM EST Wednesday
     for ANZ153.
     Gale Warning from 4 PM Tuesday to 7 AM EST Wednesday for
     ANZ150>152-154.

&&

SYNOPSIS...Arnott
NEAR TERM...Curtis
SHORT TERM...Curtis
LONG TERM...Arnott
AVIATION...Arnott/Curtis
MARINE...Arnott/Curtis
Hazardous weather outlook, Jan 2, 4:29 AM EST, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
429 AM EST MON JAN 2 2017

MEZ007-012>014-018>028-NHZ001>015-030930-
NORTHERN OXFORD-SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-
INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-
KNOX-COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE-EASTERN HILLSBOROUGH-
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
WESTERN AND CENTRAL HILLSBOROUGH-
429 AM EST MON JAN 2 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAINE...SOUTH CENTRAL
MAINE...SOUTHWEST MAINE...WESTERN MAINE...NEW HAMPSHIRE...CENTRAL
NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ON TUESDAY A COMPLEX WEATHER SYSTEM WILL PROVIDE A CHANCE OF
MIXED PRECIPITATION TO MOST OF NEW HAMPSHIRE AND WESTERN MAINE.
FREEZING RAIN OR SLEET WILL LIKELY CHANGE TO RAIN DURING THE DAY
TUESDAY AS TEMPERATURES WARM UP OVER WESTERN AND SOUTHERN NEW
HAMPSHIRE AS WELL AS COASTAL MAINE. BUT INTERIOR WESTERN MAINE AND
EAST CENTRAL NEW HAMPSHIRE COULD SEE MIXED PRECIPITATION LAST INTO
TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ008-009-030930-
NORTHERN FRANKLIN-CENTRAL SOMERSET-
429 AM EST MON JAN 2 2017

...WINTER STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL MAINE AND
WESTERN MAINE.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-030930-
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
PENOBSCOT BAY-
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM-
CASCO BAY-
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
429 AM EST MON JAN 2 2017

...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

GALE FORCE WINDS ARE POSSIBLE LATE TUESDAY AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 3:17 AM ESTWinter Storm WatchGYXFranklin, Oxford, Somerset24 hr
Jan 2, 3:18 AM ESTGale WatchGYX12 hr
Jan 2, 3:20 PM ESTSmall Craft AdvisoryGYX12 hr
Jan 2, 3:38 PM ESTWinter Storm WarningGYXSomerset41 hr
Jan 2, 3:38 PM ESTWinter Weather AdvisoryGYXAndroscoggin, Cumberland, Franklin, Kennebec, Oxford, Somerset and 2 more39 hr

Nearby

Gale Warnings in Maine, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.